MAUDE Adverse Event Report: CAREFUSION, INC PLEURX DRAINAGE KIT 500ML 10/CS; APPARATUS, SUCTION, PATIENT CARE

CAREFUSION, INC PLEURX DRAINAGE KIT 500ML 10/CS; APPARATUS, SUCTION, PATIENT CARE
Catalog Number 50-7500B
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/17/2023
Type of Reportable Event Malfunction
Event or Problem Description
Product possibly involved in injury: no.Complaint: patient has connected a reservoir with a valve, fluid leaked at the connection point.They connected another reservoir and everything was tight.Additionally affected lot no.: 0001496988.Additional information: description of issue (what / why): patient has connected a reservoir with a valve, fluid leaked at the connection point.They connected another reservoir and everything was tight.How often occured defect: once.Medical intervention (other than first aid): no.Needle/probe stick: no.Other actions taken: no.Safety issue: no.Issue resolved: yes.How issue resolved / additional information: replacement.Photo / sample available: no.Safety valve broken / damaged / disconnected: no.Safety clamp open, when valve broke/damaged/disconnected: no.Safety valve nose broken / damaged: no.Locking tab broken / damaged: no.Leakage: no.Successful drainage: yes.Impact to patient: had to use another bottle.Exposure to blood / bodily fluid: no.Course of treatment changed due to event: no.Time catheter in place: 16.08.2023.Connected device (pleurx/peritx/brand) 50-7500b.Procedure performed by: end user / lay person.Procedure performed at: home.Additional information: the pallets are loaded / stored in the same way as bd delivers them.No pallets are stacked.We do not know how the bottles are stored at the patient.Information on the error pattern: fault location: insertion pin.Type of defect: damaged (broken, brittle, deformed).Fault location: insertion pin.Type of error: damaged (broken, brittle, deformed).Response received on 04/dec/2023.Where did leakage occur? - fluid leaked at the connection point.Is this at the access tip and the catheters valve? if it at the access tip did the access tip fully clicked into the valve? - yes.Did the leakage occur to the drainage line to the bottle? - not known.Was there damage noted on the access tip or patient's valve.- no.Where is the catheter located? - chest.
 
Additional Manufacturer Narrative
Pr (b)(4) initial emdr submission.A follow up emdr will be submitted if additional information becomes available.Device problem code: a0504.Patient problem code: f26.
 
Additional Manufacturer Narrative
(b)(4) follow-up emdr for device evaluation: no photos or samples were received by our quality team for evaluation therefore the failure mode could not be verified.A review of the internal manufacturing device records and raw material history files for the reported lot number 0001496988 was performed and no recorded quality problems or rejections related to this incident were found.Product undergoes inspections during manufacturing, no issues related to the reported incident were identified, all procedural and functional requirements for product release have been met.Based on the available information we are not able to identify a root cause at this time.We appreciate you taking the time to bring this observation to our attention.Complaints received for this device and defect will continue to be monitored by our quality team for signs of emerging trends.
 
Event or Problem Description
Violation (patient / other): no.Product possibly involved in injury: no.Product available for examination: no.Detection site: 2 - on application.Origin: patient.Complaint: patient has connected a reservoir with a valve, fluid leaked at the connection point.They connected another reservoir and everything was tight.Product information: item no.: 50-7500b/v001 - pleurx¿ drainage set, 500 ml reservoir incl.Accessories pu (packaging unit) (b)(4) pieces.Additionally affected item no.: 50-7500b/v001 - pleurx¿ drainage set, 500 ml reservoir incl.Accessories pu (packaging unit) (b)(4) pieces.Additionally affected lot no.: 0001496988.Additional information: description of issue (what / why): patient has connected a reservoir with a valve, fluid leaked at the connection point.They connected another reservoir and everything was tight.How often occured defect: once.Medical intervention (other than first aid): no.Needle/probe stick: no.Other actions taken: no.Safety issue: no.Issue resolved: yes.How issue resolved / additional information: replacement.Photo / sample available: no.Safety valve broken / damaged / disconnected: no.Safety clamp open, when valve broke/damaged/disconnected: no.Safety valve nose broken / damaged: no.Locking tab broken / damaged: no.Leakage: no.Successful drainage: yes.Impact to patient: had to use another bottle.Exposure to blood / bodily fluid: no.Course of treatment changed due to event: no.Time catheter in place: (b)(6) 2023.Connected device (pleurx/peritx/brand) 50-7500b.Procedure performed by: end user / lay person.Procedure performed at: home.Replacement requested: no.Credit requested: yes.Additional information: the pallets are loaded / stored in the same way as bd delivers them.No pallets are stacked.We do not know how the bottles are stored at the patient.Information on the error pattern: fault location: insertion pin.Type of defect: damaged (broken, brittle, deformed).Fault location: insertion pin.Type of error: damaged (broken, brittle, deformed).Response received on 04/dec/2023.Where did leakage occur? - fluid leaked at the connection point is this at the access tip and the catheters valve? if it at the access tip did the access tip fully clicked into the valve? - yes.Did the leakage occur to the drainage line to the bottle? - not known.Was there damage noted on the access tip or patient's valve.- no.Where is the catheter located? - chest.

Brand Name
PLEURX DRAINAGE KIT 500ML 10/CS
Common Device Name
APPARATUS, SUCTION, PATIENT CARE
Manufacturer (Section D)
CAREFUSION, INC
zona franca las americas
santo domingo
Manufacturer (Section G)
CAREFUSION, INC
zona franca las americas
santo domingo
Manufacturer Contact
anna wehrheim
75 n. fairview drive
vernon hills, IL 60061
8015652341
MDR Report Key18267154
Report Number9680904-2023-00041
Device Sequence Number7900175
Product Code DWM
UDI-Device Identifier10885403090714
UDI-Public(01)10885403090714
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K160450
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/09/2025
Device Catalogue Number50-7500B
Device Lot Number0001496988
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/17/2023
Supplement Date Received by Manufacturer01/26/2024
Initial Report FDA Received Date12/05/2023
Supplement Report FDA Received Date01/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown